MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/15; COVERED CORONARY STENT
Model Number 434889
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During pci of the mid lad lesion with a des, a type iii perforation was detected.Prolonged balloon tamponade was performed without sealing the perforation.Subsequently, proceeded with the pk papyrus covered stent with containment of perforation.Patient was transferred to floor.However, while there, patient became hypotensive requiring emergent echocardiogram that showed pericardial tamponade.Taken back to the cath lab, underwent repeat cardiac catheterization with placement of another papyrus covered stent due to residual perforation with success.Patient was discharged home on (b)(6) 2023.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as non-device and non-procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.5/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16588368
Report Number1028232-2023-01413
Device Sequence Number17659324
Product Code NIV
UDI-Device Identifier07640130447172
UDI-Public(01)07640130447172(17)2406
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Model Number434889
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05226645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexMale